MAUDE Adverse Event Report: ARTHROCARE CORP. SABER 30 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SABER 30 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AC4330-01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a hip arthroscopy, the piece bent in the joint and at the time of fixing it broke.The event occurred outside the patient.The procedure was completed without significant delay using a competitor back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was a relationship between the subject device and the reported event.Visual inspection of the device found that the tungsten hook was completely destroyed, and the spacer of the device experienced discoloration.The wand was connected to a known good controller, which revealed that despite the tungsten hook being destroyed, the device was able to activate in coagulate and ablate modes.The complaint was verified, but the root cause could not be determined with confidence.Factors, which could have contributed to the reported event includes: 1.Prior to initial use, ensure that all package inserts, including warnings, precautions, user¿s manual, and instructions for use are read and understood.2.Safe and effective electrosurgery is dependent not only on equipment design, but also, to a large extent, on factors under the user¿s control.3.This wand is designed for ablation and/or coagulation only, and not for mechanical displacement of tissue through applied force.This may result in bent or detached electrodes, damage to device and/or cracked spacer.4.Do not use the wand as a lever to enlarge surgical site or gain access to tissue, which may result in bent or detached electrodes, damage to device and/or cracked spacer.There are no indications to suggest the device did not meet product specifications upon release into distribution.

Brand Name
SABER 30 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9109442
Report Number3006524618-2019-00483
Device Sequence Number3762641
Product Code GEI
UDI-Device Identifier00817470004854
UDI-Public00817470004854
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberAC4330-01
Device Lot Number1195071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 08/31/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR